MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 RT 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74023730
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Arthralgia (2355); Deformity/ Disfigurement (2360); Subluxation (4525); Metal Related Pathology (4530); Joint effusion (4849); Bone Notching (4890)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka had been performed on (b)(6) 2021, patient experienced subluxation of the journey xr tka without previous trauma.In addition, on radiography there is a high suspicion of severe pe wear of medial liner.Patient was seen on the outpatient ward on (b)(6) 2025, with progressive complaints of pain of the right knee.A revision surgery is scheduled to address the adverse event; however, it is yet to be conducted.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: b6, b7, d4 (expiration date, unique identifier (udi) #), d6b, d10, h4.Corrected data: b5, d1, d4 (catalog number, lot number).
 
Event or Problem Description
It was reported that after a tka had been performed on (b)(6) 2021, patient experienced subluxation of the journey xr tka without previous trauma.In addition, on radiography there is a high suspicion of severe pe wear of the jrny ii xr ins xlpe med 3-4 rt 8mm.Patient was seen on the outpatient ward on (b)(6) 2025, with progressive complaints of pain of the right knee.A revision surgery was performed on (b)(6) 2025 to address the adverse event, during which the patellar, tibial and femoral components remained in situ.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the available information, the clinical root cause of the reported event cannot be confirmed.Additional medical details, such as immediate post-implantation imaging, would be required to determine the initial implant placement.The patient¿s follow-up has concluded, and their current status is unknown.As a result, the impact beyond the revision surgery and normal recovery period cannot be determined since no outcome was reported.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that possible adverse effects that dislocation and subluxation can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Additionally, revealed in possible adverse effects that wear of the polyethylene articulating surfaces of knee replacement components has been reported following total knee replacement.Higher rates of wear may be initiated by particles of cement, metal, or other debris which can cause abrasion of the articulating surfaces.Higher rates of wear may shorten the useful life of the prosthesis, and lead to early revision surgery to replace the worn prosthetic components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include friction or joint tightness.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Corrected data: b5, h6 (health effect - clinical code).
 
Event or Problem Description
It was reported that after a tka had been performed on (b)(6) 2021, patient experienced subluxation of the journey xr tka without previous trauma.In addition, on radiography there is a high suspicion of severe pe wear of the jrny ii xr ins xlpe med 3-4 rt 8mm.Patient was seen on the outpatient ward on (b)(6) 2025, with progressive complaints of pain of the right knee.A full revision surgery was performed on (b)(6) 2025 to address the adverse event, during which the femoral component was noted to be damaged with presence of metallosis.Patient's current health status is unknown.

Brand Name
JRNY II XR INS XLPE MED 3-4 RT 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23476443
Report Number1020279-2025-01847
Device Sequence Number13319209
Product Code JWH
UDI-Device Identifier00885556613061
UDI-Public885556613061
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74023730
Device Lot Number18JM15474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/10/2025
11/26/2025
01/16/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/27/2025
12/16/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032/20HM04145/GII OVAL RESURFACING PAT 32MM.; 74021155/20FM15502/JRNY II CR FEM OX NP RT SZ 5.; 74022294/18JSL0003/JRNY II XR BASEPLATE SZ 4 RT.; 74023830/18JM15474/JRNY II XR INS XLPE LAT 3-4 RT.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown